Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How can I reduce the pain , irritation and redishness after harpic accidently fell in eyes ?

Hello Doctor, I was just cleaning my toilet 15 minutes ago and the harpic liquid on brush accidently contacted my left eye and I had severe pain . the next second i cleaned my eyes thoroughly with plain water for almost 3-5 minutes. Though the pain has reduced a lot, i still have some slight pain with mild irritation with redishness. Can you please advise what step should i take as I am not in a proper city as of now. just came for a vacation and the eye doctors will be available only by evening say, after 7 pm till 8.30 pm. Please advise asap. Thanks, Sowmiya.
Asked On : Sat, 24 Mar 2012
Answers:  2 Views:  230
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Ophthalmologist 's  Response
Dear Friend,

Harpic liquid is a mild acid, on contact it leads to the chemical reaction that damages the surface protiens and excites the pain producing nerve endings. It doesnot penetrate the inner surfaces of eye. one good thing is that you have washed your eyes thoroughly with clean water. next you can do is apply an antibiotic ointment with in the eye, take a painkiller (combiflam) close your eyes and relax. your pain will decrease with medicine and your body will heal the surface which is damaged due to the acid. If your symptoms persists beyond a day consult an ophthalmologist. Take care
Answered: Sat, 24 Mar 2012
I find this answer helpful
General & Family Physician Dr. Kamal Kishore Bandil's  Response
Just consult your family doctor
Answered: Sat, 24 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor